MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW RATCHETED HANDPIECE, 42 CM, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW RATCHETED HANDPIECE, 42 CM, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3915
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently being performed by the hospital's risk management department.If the device is returned to microline surgical, inc.Further investigation will be performed and additional information will be provided.
 
Event or Problem Description
Distal portion of black insulation of renew handpiece cracked into multiple segments and fell off and into patient abdomen during procedure.Some of the insulation was retrieved, however not all was able to be found or recovered from abdomen as stated by staff at the time of incident.Surgeon attempted to recover all portions of insulation but was not able to.

Brand Name
RENEW RATCHETED HANDPIECE, 42 CM, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key9171872
Report Number1223422-2019-00026
Device Sequence Number14056831
Product Code GEI
UDI-Device Identifier00811099010586
UDI-Public00811099010586
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3915
Device Catalogue Number3915
Device Lot Number00132734
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;